I have had RLS for 15 years. Has severe augmentation on Pramipexole. Tried all the opiates and could not take them. I'm now on Neupro patch 1mg and Gabapentin 300mg at bedtime. Also just started Klonopin o.5mg at night. I have read that some of you take a holiday from the dopamine agonist in order to prevent augmentation. Can you explain how you do that, how often and what meds do you use during the time you are not using the dopamine agonist? I never want to go through withdrawal again.
Holiday from dopamine agonist - Restless Legs Syn...
Restless Legs Syndrome
What I got told by doctor is that you don't have to take prami every night. Only take it when you have rls.
I couldn't do it. I did try but couldn't sleep at all when I didn't take one.
Look forward to reading this post.
Your doctor was so wrong, some meds you HAVE to take every night and Pramipeoxle is one of them and Ropinerole is another. If you dont have RLS every night then its best to take a low pain med which can be taken when needed.
I too have been on ropinirole, another dopamine agonist for 20 years with a great deal of success until about a year ago when augmentation set in. That sucks! The ropinirole still works (2mg/2x daily), but it takes longer to activate and certainly does not last for the 6 hours it is supposed to, so any ideas everybody out there has, I think both dancer2 and I could certainly benefit. Thanks team!
I too am on ropinirole and am using the supplement Quiet Legs to step down my dosage, so I'm at half of what I took a year ago. Recently I added craniosacral therapy and after the first treatment I have been relatively RLS free for over a week. I still have twinges, but they are fleeting and not intense. I'm not sure how long it is going to last but have another session in a week. I think seeking alternative therapies and what works for you is best.
When people take a drug holiday, they usually add in another med like a opiate while they do the drug holiday. Once you stop a dopamine med you will have withdrawals as you have found out from having augmentation. A opiate will help with the withdrawals while you have the drug holiday. But as you are saying you cant take the opiates then could be difficult for you.
Hi you need to work with your doctor to get off all drugs over a period of time and get on to a natural way of living
I have studied alternative medicine since 1974
I would love to phone you, but I live in the U.S.
Not what you're looking for?
You may also like...
newsletter from the RLS foundation in the USA states that a recent study has shown that 20% of RLS...
restless leg due to augmentation and I’m now taking oxycodone 5 mg before bedtime. This is really...
have had RLS for 15 years. Recently stopped Mirapex and am experiencing severe dopamine agonist...
regarding augmentation of RLS symptoms by these drugs
have made many RLS experts rethink the doses...
Anyway , now I have been off the dopamine agonists for 3 weeks. It is pure hell., day and...